Missouri, 2004Damaging Wind in Missouri, July 11, 2004
July 11, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 11, 3:10 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 11, 3:10 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT SUN JUL 11 2004
.DISCUSSION...
LOTS OF HEADLINES OUT.
TONIGHT...
HEAT ADVISORY HAS VERIFIED FOR THE ST LOUIS METRO AREA...IT WILL BE
SLOW TO COOL OFF THIS EVENING WITH TSTM CIRRUS SPREADING INTO THE
AREA. WL END THIS EVENING HEAT ADVISORY AS SCHEDULED.
CONVECTION DEVELOPED IN EXTREME NORTHERN MO. TSTM WATCHES
602...603...AND 604 IN EFFECT FOR NRN MO. FIRST CELL TO DROP DOWN OUT
OF IOWA CAME TO A SCREECHING HALT OVER MARION COUNTY MO AND DUMPED
2-3 INCHES OF RAIN OVER THE SOUTH FABIUS RIVER HEADWATERS IN AN
HOUR. OF MORE IMPORTANCE WAS THE SLOWING AND DIRECTIONAL CHANGE OF
ACTIVITY AS IT MOVED SOUTH. THE CORFIDI VECTORS TURN NORTH THIS
EVENING AND WE ARE WATCHING WITH KEEN INTEREST THE CONVECTIVE
COMPLEX IN NORTHWEST MISSOURI...REMNANTS OF AN MCV OVR NEBRASKA
EARLIER TODAY. IT SEEMS TO HAVE ENOUGH ENERGY TO KEEP A STEADY
ESEWMOVEMENT FOR NOW. AN OUTFLOW BOUNDARY RUNNING OUT AHEAD OF THIS
COMPLEX HAS DROPPED SWD FRM IOWA INTO NRN MISSOURI AHEAD OF IT AND
WILL PROBABLY AMPLIFY SOME OF THESE CELLS AS THEY MOVE TOWARD OUR
NORTHERN COUNTIES.
HAVE ALSO ISSUED A FLOOD WATCH FOR TONIGHT NORTH OF A LINE FROM 30
MILES NORTH OF COLUMBIA TO 30 MILES NORTH OF ST LOUIS. ANTECENDANT
RAINFALL FROM LAST NIGHTS ACTIVITY WAS VERY EFFICIENT. HARDLY ANY
THUNDER WITH IT BUT RAINFALL AMOUNTS REACHED 1-2 INCHES IN A
TRIANGLE FROM 20 E OF COLUMBIA TO 50 NORTH OF COLUMBIA TO 15
SOUTHWEST OF QUINCY. THEN THIS AFTERNOON THAT FIRST COMPLEX DUMPED
ANOTHER 1-3 INCHES IN MARION COUNTY AND SURROUNDING AREAS. LOOK FOR
CURRENT ACTIVITY TO INCREASE THROUGH THE NEXT 2-5 HOURS WITH SOME
VERY HEAVY AMOUNTS POSSIBLE.
MONDAY AND TUESDAY AFTERNOONS...
HAVE HEAT ADVISORIES IN EFFECT FOR CENTRAL INTO EAST CENTRAL MISSORUI
WITH HEAT INDICES REACHING 100 TO 107 BOTH DAYS. 850MB TEMPS INCREASE
2-3 DEGREES WARMER THAN TODAY AND CLOUD COVER SHOULD BE MINIMIZED.
SINCE WE REACHED ADVISORY CRITERIA THIS AFTERNOON IN THE ST LOUIS
METRO AREA WE MAY HAVE TO UPGRADE THAT ON TONIGHTS FORECAST TO A
HEAT WARNING...TOO MUCH GOING TODAY TO DEAL WITH IT.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SVR TSTM WATCHES 602 TIL 600 PM...WATCH 604 UNTIL 800 PM
FLOOD WATCH FOR KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS
...PIKE COUNTIES FOR TONIGHT
HEAT ADVISORY FOR ST LOUIS CITY AND COUNTY UNTIL 700 PM CDT
THIS EVENING
HEAT ADVISORY FOR CENTRAL INTO EAST CENTRAL MISSOURI FOR
MONDAY AFTERNOON THROUGH 700 PM TUESDAY
IL...SVR TSTM WATCH 602 UNTIL 600 PM FOR ADAMS AND BROWN COUNTIES
SEVERE THUNDERSTORM WATCH 604 UNTIL 800 PM FOR PIKE...
CALHOUN...GREENE...JERSEY...MACOUPIN...MADISON...ST CLAIR
COUNTIES
FLOOD WATCH FOR ADAMS...BROWN...PIKE...CALHOUN...GREENE
COUNTIES FOR TONIGHT
HEAT ADVISORY FOR MADISON AND ST. CLAIR COUNTIES UNTIL 700PM
THIS EVENING
HEAT ADVISORY FOR MADISON AND ST CLAIR COUNTIES FOR MONDAY
AFTERNOON THROUGH TUESDAY AFTERNOON
&&
PEDIGOHazardous weather outlook, Jul 11, 3:35 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 PM CDT SUN JUL 11 2004
ILZ058-095>098-MOZ018-019-026-027-034>036-121100-
ADAMS IL-BROWN-CALHOUN IL-GREENE IL-KNOX-LEWIS-MARION-MONROE-PIKE-
PIKE IL-RALLS-SHELBY-
435 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN MISSOURI
AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
.A FLOOD WATCH IS IN EFFECT ACROSS THE AREA TONIGHT.
.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
EVENING. SCATTERED THUNDERSTORMS ARE PRESENT ACROSS
THE AREA AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS.
SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND
LARGE HAIL AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH
WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH
LOCALLY DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH
ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND
CONTINUING THE CHANCE FOR THUNDERSTORMS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS.
ILZ100>102-MOZ041-042-047>052-059>065-072-073-121100-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
LINCOLN-MADISON IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON-
435 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK FOR PORTIONS OF CENTRAL AND
EAST CENTRAL MISSOURI AND PORTION OF SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
SCATTERED THUNDERSTORMS ARE PRESENT ACROSS THE AREA AND ARE EXPECTED
TO CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE
SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
...HEAT ADVISORY IN EFFECT MONDAY AND TUESDAY...
HEAT INDICES ARE EXPECTED TO REACH 105 DEGREES ACROSS THE AREA
MAINLY DURING THE AFTERNOON AND EARLY THIS EVENING.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY.
SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS
AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING
COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR
THUNDERSTORMS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY FOR LATE THIS AFTERNOON AND
TONIGHT.
ILZ079-MOZ074-075-084-085-099-121100-
IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
435 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST
MISSOURI...AS WELL AS PARTS OF SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT.
FEW STORMS ARE EXPECTED TO REACH SEVERE LEVEL.
TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH
WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
DAMAGING WINDS AND LARGE HAIL.A COLD FRONT WILL MOVE THROUGH ON
WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND
CONTINUING THE CHANCE FOR THUNDERSTORMS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED FOR TONIGHT.
ILZ059-060-064-065-069-070-074-099-121100-
BOND IL-CLINTON IL-FAYETTE IL-JERSEY IL-MACOUPIN IL-MARION IL-
MONTGOMERY IL-WASHINGTON IL-
435 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST
ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT.
FEW STORMS ARE EXPECTED TO REACH SEVERE LEVEL.
TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH
WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
DAMAGING WINDS AND LARGE HAIL.A COLD FRONT WILL MOVE THROUGH ON
WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND
CONTINUING THE CHANCE FOR THUNDERSTORMS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED FOR TONIGHT.
Thunderstorm Wind, Lewis
- When
- July 11, 5:00 PM CST
- Where
- Lewis County, 5 mi W of Ewing
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.000, -91.817
Local law enforcement reported several large trees down west of Edina on Highway 6.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410889.